Question from a person living with HIV:
May 2, 2012
I body build and work out, eat right, etc. The lipodystrophy I accumulated during my early use of Crixivan and others doesn’t really go away that much. It’s frustrating, depressing.
I do also appear to have some features of “muscle belly” where there is a space between my lower abs (possibly caused by strain). I’ve read about adbominoplasty.
Apart from egrifta, which my ID doc does not recommend, what other options are there now or on the horizon?
I want to get a CT scan of my gut to see just how pervasive it is. But to my knowledge, it’s not just easy to go in to the organ area and remove the omentum, etc. That’s all very risky.
Over the years I’ve gotten very depressed about it, even to the verge of eating disorders. I have 2 closets full of nice shirts that I can’t/wont wear, as my gut protrudes. I’m otherwise very in shape and muscular.
What can I do? Is there any hope for this problem…
Answer from Nelson: New treatments for lipodystrophy beyond Egrifta